Alert archive / Oklahoma / Freeze Warnings in 2012

Freeze Warning 4, NWS Tulsa, OK

October 27, 201222 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Oct 27, 2012, 3:10 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 28, 2012, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 3:10 AM CDT (08:10 UTC)
In effect from
Oct 28, 2012, 1:00 AM CDT
Expired
Oct 28, 2012, 10:00 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WWUS74 KTSA 270810
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT SAT OCT 27 2012

ARZ001-002-010-011-019-020-029-OKZ049-054>076-272130-
/O.UPG.KTSA.FZ.A.0004.121028T0600Z-121028T1500Z/
/O.NEW.KTSA.FZ.W.0004.121028T0600Z-121028T1500Z/
/O.CON.KTSA.FZ.W.0003.000000T0000Z-121027T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-
ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-
MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
310 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY AND A 
FREEZE WARNING IS CURRENTLY IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG...
   SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

 * THIS REPLACES THE WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * SUBFREEZING TEMPERATURES ARE EXPECTED OR OCCURRING THIS MORNING
   AND ARE FORECAST AGAIN ON SUNDAY MORNING.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND
   TENDER VEGETATION.

 * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ053-272130-
/O.CON.KTSA.FZ.W.0003.000000T0000Z-121027T1500Z/
/O.CON.KTSA.FZ.A.0004.121028T0600Z-121028T1500Z/
CHOCTAW-
310 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

A FREEZE WARNING IS IN EFFECT AND A FREEZE WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

HAZARDOUS WEATHER...
 * NEAR FREEZING TEMPERATURES ARE EXPECTED TOWARD SUNRISE. LOW
   TEMPERATURES ON SUNDAY MORNING WILL BE CLOSE TO FREEZING.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

 * THESE CONDITIONS COULD KILL PLANTS AND AND OTHER TENDER 
   VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND
   TENDER VEGETATION.

 * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
2 follow-up statements
469 
WWUS74 KTSA 272022
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SAT OCT 27 2012

OKZ053-280430-
/O.UPG.KTSA.FZ.A.0004.121028T0600Z-121028T1500Z/
/O.EXA.KTSA.FZ.W.0004.121028T0600Z-121028T1500Z/
CHOCTAW-
322 PM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

 * THIS REPLACES THE WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * TEMPERATURES WILL FALL TO AT OR BELOW FREEZING LEVELS TONIGHT.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ049-054>076-280430-
/O.CON.KTSA.FZ.W.0004.121028T0600Z-121028T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-
ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-
MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
322 PM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG...
   SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL AGAIN FALL BELOW FREEZING OVERNIGHT TONIGHT.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
728 
WWUS74 KTSA 280240
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT SAT OCT 27 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281500-
/O.CON.KTSA.FZ.W.0004.121028T0600Z-121028T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
940 PM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL FALL TO AT OR BELOW FREEZING TONIGHT.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:44 AM CDT, 26 minutes earlier.

Area forecast discussion, Oct 27, 2:44 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 AM CDT SAT OCT 27 2012

.DISCUSSION...

NOT MUCH NEW TO ADD TODAY COMPARED TO YESTERDAY. ANOTHER FREEZE IS
LIKELY AGAIN TONIGHT OVER MUCH OF THE FORECAST AREA. AFTER
THAT...TEMPS WILL MODIFY STEADILY AS WE GO INTO NEXT WEEK...WITH
READINGS RETURNING TO THE 70S FOR HIGHS BY THURSDAY. A DRY NW FLOW
PATTERN ALOFT WILL PREVAIL OVER THE PLAINS ON THE WESTERN SIDE OF
THE EASTERN TROUGH AND MEGASTORM. THE PATTERN DEAMPLIFIES TOWARD
THE END OF NEXT WEEK...WITH SHORTWAVE RIDGING KEEPING THINGS DRY
AND QUITE MILD. NO PRECIP TO MENTION IN THIS FORECAST...QUIET
WEATHER.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  30  59  33 /   0   0   0   0
FSM   58  32  60  33 /   0   0   0   0
MLC   57  29  61  32 /   0   0   0   0
BVO   54  25  59  29 /   0   0   0   0
FYV   53  24  56  28 /   0   0   0   0
BYV   52  28  55  31 /   0   0   0   0
MKO   56  29  60  32 /   0   0   0   0
MIO   53  27  58  30 /   0   0   0   0
F10   55  31  60  34 /   0   0   0   0
HHW   60  33  63  33 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 10 AM SATURDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FREEZE WARNING FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR OKZ049-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR OKZ053.

AR...FREEZE WARNING UNTIL 10 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

     FREEZE WARNING FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

LONG TERM....30
Hazardous weather outlook, Oct 27, 2:05 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
205 AM CDT SAT OCT 27 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
205 AM CDT SAT OCT 27 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED.

DISCUSSION...
HIGH PRESSURE SETTLING OVER THE SOUTHERN PLAINS WILL RESULT IN A
FREEZE ACROSS THE REGION SATURDAY MORNING. A FREEZE WARNING IS IN
EFFECT FOR ALL OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ANOTHER FREEZE WILL OCCUR ACROSS MUCH OF EASTERN OKLAHOMA AND
NORTHWESTERN ARKANSAS SUNDAY MORNING. A FREEZE WATCH IS IN EFFECT
FOR THE REGION. FAIR WEATHER WILL BE THE RULE MONDAY THROUGH
FRIDAY WITH A GRADUAL WARMING TREND EXPECTED.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2012Freeze Warnings in Arkansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.